Follow
Share

Dad been talking nonsense and forgetful. He was fine one week and in just a couple of days ago he makes no sense. Could it be cause he’s been taking too much Xanax that’s causing his memory problems or is it the morphine? I thought it’s UTI but there’s no other symptoms. And if it’s UTI, can hospice do something about it? I’m already stopping the Xanax but now worries about the morphine. Help!

Confusion is a major symptom of UTI's. My mother has chronic UTI's. and her only symptoms are usually confusion and agitation. Hospice should be able to obtain a urine specimen for culture and sensitivity. I would report it as soon as possible.
Helpful Answer (0)
Reply to earlybird
Report

"Nikki850,"

As "Isthisrealyreal" said talk to the hospice nurse about his medications. You should never suddenly stop any medication and especially, in this type of drug class. They have to be weaned off in a certain way so as not to cause problems.

UTI's cause a lot of strange behaviors and everybody reacts to them differently. Some get extremely confused, others hallucinate so he really should be checked. It can happen quickly if they are drinking enough water. It doesn't take long to become dehydrated and it doesn't take long to develop a UTI from the dehydration/lack of water.

I hope you'll be able to get to the bottom of whatever the problem is.
Helpful Answer (0)
Reply to NobodyGetsIt
Report
NobodyGetsIt Oct 18, 2020
EDIT: if they AREN'T drinking enough water (sorry about that)
(0)
Report
It could very well be a UTI, please talk to your hospice nurse before you stop his meds. What you have described is very much uti symptoms in an elder and hospice will treat them for comfort.
Helpful Answer (1)
Reply to Isthisrealyreal
Report

Ask a Question
Subscribe to
Our Newsletter